Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

History of miscarriage. Taking Thyroxine after TFT. Can it be continued?

Hi, I am a delhi based cardiac surgeon . My wife is of 34 yrs and had a history of two miscarriages at 6 - 8 weeeks with no pathological abnormalaties. Her recent TFT reveals T3[free]= 3.27 pg/ml: T4 [free] =1.16 ng/dL ; TSH [ultrasensitive]= 5.410 uIU/ml. Her ANti TPO levels are 57.40 U/ml . After this report she started taking thyroxine @ 75 mcg OD. Kindly suggest me , shall we continue with that? or dose modification is required?, as she is feeling more sleepy & tired.
Asked On : Wed, 13 Mar 2013
Answers:  1 Views:  43
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
General & Family Physician 's  Response
Respected doc,
Although the symptoms of sleepiness and tiredness suggest hypothyroidism,I would suggest to get a repeat thyroid function test done after 6 weeks course of THYROXINE.The modification of dose should be done only after the report comes.
The goal of treatment should be to keep TSH levels around 2,as this level is best level for pregnancy to take place.
Other causes for tiredness and sleepiness,for example anemia,would have been ruled out by you.
Get her VIT D,serum calcium and VIT B12 level also checked up.
Answered: Wed, 13 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor